In Nov. of last year I got bronchitis and my doctor put me on a two day antibiotic. I don't think it ever clear up. When I went for my routine quarterly check-up I told my Dr. I had a gurgling wheeze in my throat only when I exhale. He told me that it's probably allergies. I do have a post nasal drip but I am also getting a tickle in my through several time a day, which causes me to cough until I gag which also causes urinary incontinence. I cough all night and it is affection my sleep. I did get heartburn a lot but since my Dr. put me on Prilosec OTC an I no longer get the burning sensation. I am trying to pin point the times I get the tickle. But it seems there is no specific time or reason. I do notice I might get the tickle several min. or so after eating. The tickle is either on the right side or the left, but never both. I take medication for high BP (Lisinopril- HCTZ), Cholesterol (Simvastatin), Anxiety (Sertraline HCL) & Flonase . I don't know if any of these meds. could be the cause. This last bought of cough I had caused me to get a bit hoarse. When I cough on my own I feel phlegm coming up from the lower part of my throat, which is clear. Sometimes in the morning when I blow my nose I get a tiny blood streak. I do snore, and smoke. I am concerned and was wondering if I could get some info.
All your symptoms sound exactly what I have been going through for the last 10 days. I got a cold on May 27th. Since I didn't have a fever I figured I would let it run it's course. It did finally go away, but I was left with this "rattling" in my throat, right where someone might insert a trach!. It only did it when I breathed out! I couldn't sleep either. So I would set in the recliner. That didn't help a whole lot. So Monday, June 8th, I went to see the PA at my doctor's office (my doctor was on vacation). They listened to my lungs, looked in my throat, etc. etc. They said they could hear the rattling by just standing by me. The PA prescribed ZPac and told me to take Mucinex and drink lots of water. She said if it wasn't better by Friday to come in again. It wasn't better, so I went in again, Friday, June 12th. I told her it was NOT going away, and the only reason I was feeling so lousy was because I was losing sleep. So she consulted another doctor. He came in and put the stethoscope on my neck(??). Didn't hear anything, then once he took it off he said oh, yes I can hear it now. He prescribed me Singulair. Said to come back in a week if it wasn't better. Well, my doctor was coming back from her vacation yesterday. So I made yet another appointment to see her yesterday. She looked at my throat and said she could not believe how much sinus drainage I had. She said that was probably what was causing the rattling. It seems I would cough and get up just a little bit of mucus and then the rattle would come back right away. So, she prescribed to me another antibiotic, Augmentin (that is the generic name for Amoxicillin and something else). She told me to get Mucinex D, which you can only get by asking the pharmacist and to get Delsym cough syrup. I thought, ok, here we go again. So I went home and took all that and in about four hours the rattle had gone WAY down and you would not believe how much I was able to cough up! I finally was able to lay down in my bed and get 6 hours sleep. The rattle has not come back today. I still have a cough now and then, but that is nothing compared to what I was going through before. I am just tired today from lack of sleep. I hope this info helps you. My doc said that this was mucus forming in my throat from the sinus drainage. The Augmentin is a broad-spectram antibiotic, meaning it covers more things I guess. I just know it sure helped me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.